Alert archive / California / Wind Advisories in 2014
Wind Advisory 43, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 14, 2014, 8:17 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 15, 2014, 4:00 PM PDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2014, 8:17 PM PDT (03:17 UTC)
- In effect from
- Jun 15, 2014, 4:00 PM PDT
- Expired
- Jun 18, 2014, 3:00 AM PDT
- In force
- 59 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124 WWUS76 KSGX 150317 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 817 PM PDT SAT JUN 14 2014 ...WINDY IN THE MOUNTAINS AND DESERTS SUNDAY EVENING THROUGH AT LEAST TUESDAY MORNING... .WESTERLY WINDS WILL STRENGTHEN SUNDAY AFTERNOON INTO SUNDAY EVENING AS A LARGE TROUGH OF LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST. THE STRONG WESTERLY WINDS WILL CONTINUE THROUGH AT LEAST TUESDAY MORNING...ALTHOUGH THERE WILL BE BRIEFLY LIGHTER WINDS LATE MONDAY MORNING THROUGH EARLY TUESDAY AFTERNOON BEFORE WINDS PICK UP AGAIN. GUSTS OF 50 MPH OR GREATER ARE LIKELY ALONG THE MOUNTAIN RIDGES...THROUGH MOUNTAIN PASSES AND CANYONS...ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. WINDY CONDITIONS MAY CONTINUE INTO LATE TUESDAY NIGHT BEFORE WINDS DIMINISH. CAZ056-058-061-062-151300- /O.NEW.KSGX.WI.Y.0043.140616T0000Z-140617T1600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 817 PM PDT SAT JUN 14 2014 ...WIND ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM SUNDAY TO 9 AM PDT TUESDAY. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH. LOCAL GUSTS TO 60 MPH POSSIBLE. * TIMING...SUNDAY EVENING THROUGH TUESDAY MORNING. WINDS WILL BE BRIEFLY WEAKER LATE MONDAY MORNING THROUGH EARLY MONDAY AFTERNOON. * LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND CANYONS...ALONG MOUNTAIN DESERT SLOPES AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEAST SAN DIEGO COUNTY WILL BE IMPACTED. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10 AND I-8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY. * OUTLOOK...WINDS WILL LIKELY LOWER A BIT LATE TUESDAY MORNING THROUGH EARLY TUESDAY AFTERNOON BEFORE POSSIBLY BECOMING STRONG AGAIN TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. && $$ CAZ055-060-151300- /O.NEW.KSGX.WI.Y.0043.140616T0000Z-140616T1600Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 817 PM PDT SAT JUN 14 2014 ...WIND ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM SUNDAY TO 9 AM PDT MONDAY. * WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...SUNDAY EVENING THROUGH MONDAY MORNING. * LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND CANYONS...ALONG MOUNTAIN DESERT SLOPES AND INTO THE ADJACENT UPPER DESERT AREAS...INCLUDING APPLE AND LUCERNE VALLEYS. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-15...INCLUDING THE CAJON PASS. * OUTLOOK...WINDS WILL WEAKEN BY LATE MONDAY MORNING. GUSTY WINDS WILL CONTINUE IN THE SAN BERNARDINO COUNTY MOUNTAINS AND UPPER DESERTS DURING THE EVENING THROUGH EARLY MORNING HOURS MONDAY AND TUESDAY...BUT LIKELY NOT WIND ADVISORY STRENGTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. && $$ HARRISON
10 follow-up statements
013 WWUS76 KSGX 150935 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 235 AM PDT SUN JUN 15 2014 ...WINDY FOR THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES WILL BRING STRONGER ONSHORE FLOW TO SOUTHERN CALIFORNIA WITH PERIODS OF GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH LATE TUESDAY NIGHT. WINDS WILL BE STRONGEST EACH DAY FROM LATE IN THE AFTERNOON TO LATE AT NIGHT. CAZ055-056-058-060>062-152100- /O.EXT.KSGX.WI.Y.0043.140615T2300Z-140618T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 235 AM PDT SUN JUN 15 2014 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY. * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST EACH DAY FROM LATE AFTERNOON THROUGH LATE AT NIGHT. * LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND CANYONS...ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAN AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF INTERSTATES 8 AND 10 IN THE DESERTS AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
411 WWUS76 KSGX 152017 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 117 PM PDT SUN JUN 15 2014 ...WINDY FOR THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES WILL BRING STRONGER ONSHORE FLOW TO SOUTHERN CALIFORNIA WITH PERIODS OF GUSTY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS LATE THIS AFTERNOON THROUGH LATE TUESDAY NIGHT. WINDS WILL BE STRONGEST EACH DAY FROM LATE IN THE AFTERNOON TO LATE AT NIGHT. CAZ055-056-058-060>062-160430- /O.CON.KSGX.WI.Y.0043.140615T2300Z-140618T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 117 PM PDT SUN JUN 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS 50 TO 55 MPH. * TIMING...STRONGEST EACH DAY FROM LATE AFTERNOON THROUGH LATE AT NIGHT. * LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND CANYONS... ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAN AND DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. && $$ JAD
470 WWUS76 KSGX 160411 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 PM PDT SUN JUN 15 2014 ...WINDY OVER THE MOUNTAINS AND DESERTS THROUGH LATE TUESDAY NIGHT... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES WILL CREATE STRONGER ONSHORE FLOW OVER SOUTHERN CALIFORNIA THROUGH EARLY THIS WEEK. PERIODS OF GUSTY WESTERLY WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS THROUGH LATE TUESDAY NIGHT. WINDS WILL BE STRONGEST EACH DAY FROM LATE IN THE AFTERNOON TO LATE AT NIGHT. CAZ055-056-058-060>062-161300- /O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 911 PM PDT SUN JUN 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...WEST 25 TO 35 MPH...WITH LOCAL GUSTS TO 55 MPH. * TIMING...STRONGEST EACH DAY FROM LATE AFTERNOON THROUGH LATE AT NIGHT. * LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND CANYONS... ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. && $$ JJT
096 WWUS76 KSGX 161033 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 333 AM PDT MON JUN 16 2014 ...WINDY FOR THE MOUNTAINS AND DESERTS THROUGH LATE TUESDAY NIGHT... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES WILL CREATE STRONGER ONSHORE FLOW OVER SOUTHERN CALIFORNIA THROUGH EARLY THIS WEEK. PERIODS OF STRONG GUSTY WEST WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS THROUGH LATE TUESDAY NIGHT. WINDS WILL BE STRONGEST EACH DAY FROM LATE IN THE AFTERNOON TO LATE AT NIGHT. CAZ055-056-058-060>062-162100- /O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 333 AM PDT MON JUN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST EACH DAY FROM LATE AFTERNOON THROUGH LATE AT NIGHT. * LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND CANYONS...ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
639 WWUS76 KSGX 162001 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 101 PM PDT MON JUN 16 2014 ...WINDY FOR THE MOUNTAINS AND DESERTS THROUGH LATE TUESDAY NIGHT... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES WILL CONTINUE TO BRING STRONG ONSHORE FLOW OVER SOUTHERN CALIFORNIA DURING THE FIRST HALF OF THE WORK-WEEK. PERIODS OF STRONG AND GUSTY WEST WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS THROUGH LATE TUESDAY NIGHT...WITH LOCAL GUSTS TO 60 MPH AT TIMES. WINDS WILL BE STRONGEST EACH DAY FROM LATE IN THE AFTERNOON INTO THE LATE NIGHT HOURS. WINDS WILL DIMINISH ON WEDNESDAY AS THE SYSTEM MOVES OFF TO THE EAST. CAZ055-056-058-060>062-170515- /O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 101 PM PDT MON JUN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH AND LOCAL GUSTS TO 60 MPH. * TIMING...THROUGH LATE TUESDAY NIGHT. STRONGEST WINDS WILL OCCUR EACH DAY FROM LATE AFTERNOON THROUGH LATE NIGHT. * LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND CANYONS... ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10...I-15...AND I-8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY. * OUTLOOK...WINDS WILL DIMINISH SIGNIFICANTLY ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. && $$ HARRISON
569 WWUS76 KSGX 170438 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 938 PM PDT MON JUN 16 2014 ...WINDY FOR THE MOUNTAINS AND DESERTS THROUGH LATE TUESDAY NIGHT... .A LOW PRESSURE SYSTEM MOVING EAST THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES WILL CONTINUE TO BRING STRONG ONSHORE FLOW OVER SOUTHERN CALIFORNIA EARLY THIS WEEK. PERIODS OF STRONG AND GUSTY WEST WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS THROUGH LATE TUESDAY NIGHT...WITH LOCAL GUSTS TO 60 MPH AT TIMES. WINDS WILL BE STRONGEST EACH DAY FROM LATE IN THE AFTERNOON THROUGH LATE NIGHT. WINDS WILL DIMINISH ON WEDNESDAY AS THE SYSTEM MOVES OFF TO THE EAST. CAZ055-056-058-060>062-171300- /O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 938 PM PDT MON JUN 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH AND LOCAL GUSTS TO 60 MPH. * TIMING...THROUGH LATE TUESDAY NIGHT. STRONGEST WINDS WILL OCCUR EACH DAY FROM LATE AFTERNOON THROUGH LATE NIGHT. * LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10... I-15...AND I-8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY. * OUTLOOK...WINDS WILL DIMINISH SIGNIFICANTLY ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. && $$ MAXWELL
948 WWUS76 KSGX 171006 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 306 AM PDT TUE JUN 17 2014 ...WINDY FOR THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT... .A LOW PRESSURE SYSTEM MOVING INLAND INTO THE NORTHERN ROCKIES WILL MAINTAIN STRONGER ONSHORE FLOW FOR SOUTHERN CALIFORNIA THROUGH LATE TONIGHT WITH PERIODS OF LOCALLY STRONG GUSTY WEST WINDS...MAINLY EARLY THIS MORNING...AND AGAIN FOR LATE THIS AFTERNOON THROUGH LATE TONIGHT. CAZ055-056-058-060>062-171815- /O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 306 AM PDT TUE JUN 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST EARLY THIS MORNING...AND AGAIN LATE THIS AFTERNOON THROUGH LATE TONIGHT. * LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10... I-15...AND I- 8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY. * OUTLOOK...WINDS WILL DIMINISH SIGNIFICANTLY ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
467 WWUS76 KSGX 171655 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 955 AM PDT TUE JUN 17 2014 ...WINDY FOR THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT... .A LOW PRESSURE SYSTEM MOVING INLAND INTO THE NORTHERN ROCKIES WILL MAINTAIN STRONGER ONSHORE FLOW FOR SOUTHERN CALIFORNIA THROUGH LATE TONIGHT WITH PERIODS OF LOCALLY STRONG GUSTY WEST WINDS...MAINLY LATE THIS AFTERNOON THROUGH LATE TONIGHT. CAZ055-056-058-060>062-180100- /O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 955 AM PDT TUE JUN 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONGEST LATE THIS AFTERNOON THROUGH LATE TONIGHT. * LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10... I-15...AND I-8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY. * OUTLOOK...WINDS WILL DIMINISH SIGNIFICANTLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. && $$ MM
107 WWUS76 KSGX 180104 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 604 PM PDT TUE JUN 17 2014 ...WINDY FOR THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT... .A LOW PRESSURE SYSTEM MOVING EAST INTO THE NORTHERN ROCKIES WILL MAINTAIN LOCALLY STRONG GUSTY WEST WIND THROUGH LATE TONIGHT. WINDS WILL BE STRONGEST ON THE MOUNTAIN CRESTS...DESERT MOUNTAIN SLOPES...THROUGH SAN GORGONIO PASS AND ADJACENT DESERTS. CAZ055-056-058-060>062-181000- /O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 604 PM PDT TUE JUN 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH LATE TONIGHT. * LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10... I-15...AND I-8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY. * OUTLOOK...WINDS WILL DIMINISH BY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES. && $$ MAXWELL
414 WWUS76 KSGX 180948 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 248 AM PDT WED JUN 18 2014 CAZ055-056-058-060>062-181100- /O.EXP.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 248 AM PDT WED JUN 18 2014 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS HAVE WEAKENED IN THE MOUNTAINS AND DESERTS AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 AM. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 14, 1:20 PM PDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jun 14, 1:20 PM PDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 120 PM PDT SAT JUN 14 2014 .SYNOPSIS... SEASONAL WEATHER WILL CONTINUE THROUGH NEXT WEEK. LOW CLOUDS WILL CONTINUE IN THE COASTAL AREAS AND VALLEYS NIGHTS AND MORNINGS...AND GUSTY WESTERLY WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS LATE EACH DAY AND OVERNIGHT...STRONGEST LATE SUNDAY EVENING. SLIGHTLY COOLER MONDAY AND TUESDAY...AND AGAIN LATE IN THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SKIES WERE CLEAR OVER THE CWA EARLY THIS AFTERNOON. ONSHORE SFC PRESSURE GRADIENTS WERE RUNNING 1-3 MBS TO THE NE...AND. 6-7 MBS TO THE LOWER DESERTS. WESTERLY WINDS HAD DROPPED OFF CONSIDERABLY FROM THIS MORNING...WITH THE MOST GUSTS BELOW 25 MPH AT 1 PM PDT. WEAKER SURFACE GRADIENTS TO THE DESERTS THIS EVENING SHOULD RESULT IN A THINNER MARINE LAYER...AND A LATE ONSET OF MARINE CLOUDS TO COASTAL AREAS. THE CLOUDS SHOULD NOT BE A EXTENSIVE AS LAST NIGHT AND BURN OFF FAIRLY QUICKLY ON SUN. SEASONAL TEMPERATURES AND SUNNY SKIES ARE EXPECTED ON SUNDAY...BUT LATE IN THE DAY THE WEST WINDS WILL RAMP UP WITH STRONG GUSTS THROUGH THE MTN PASSES INTO THE DESERTS. PEAK GUSTS OVER 55 MPH ARE POSSIBLE BY LATE SUN EVENING THROUGH THE WIND-PRONE CORRIDORS. THE INCREASED ONSHORE FLOW WILL HELP TO DEEPEN THE MARINE LAYER THROUGH TUE MORNING. THE HEMISPHERIC PATTERN WITH A STRONG RIDGE BTWN 140-150W...AND A BROAD TROUGH OVER THE WESTERN U.S. WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. THE RIDGE IS SOMEWHAT PROGRESSIVE HOWEVER...SO TOWARD THE END OF THE WEEK SOME WEAK RIDGING IS POSSIBLE OVER THE AREA. HOWEVER...THE GFS IS COMING ON BOARD WITH THE ECMWF SOLUTION OF DRAGGING THE CUT-OFF LOW...CURRENTLY ABOUT 1000 MILES WSW OF SAN DIEGO...EAST OVER THE REGION LATE FRI/SAT. THERE WILL BE SOME SLIGHT VARIATION IN THE MARINE LAYER AND ASSOCIATED CLOUDS/CLEARING EACH DAY. OTHERWISE...NEAR SEASONAL JUNE WEATHER WILL PREVAIL UNTIL NEXT WEEKEND WHEN THE UPPER LOW COULD LIFT THE MARINE LAYER FURTHER FOR MORE COOLING AND PERSISTENT CLOUD COVER. WINDS...AFTER A GENERAL WEAKENING TODAY AND TONIGHT...WIND WILL INCREASE AGAIN SUN AFT/EVE AS SFC LOW PRESSURE DEEPENS OVER THE HIGH DESERTS. THE 12/18Z NAM RUNS HAVE A 996 MB LOW NEAR DEATH VALLEY... AND THE LOCAL 12Z WRFEMS SHOWS 30 AGL WINDS RAMPING TO 50 MPH OR MORE THROUGH THE WINDIER PASSES AND OVER THE DESERT FOOTHILLS. THIS IS ALSO SUPPORTED BY OUR LOCAL WIND PROGRAM RUNS OF THE 12Z ECMWF AND GFS MODELS. THESE WINDS WILL LIKELY CREATE AREAS OF BLOWING DUST IN THE DESERTS AT TIMES AND MAY REQUIRE A WIND ADVISORY FOR THE DESERTS/MTNS BY LATE TOMORROW. && .AVIATION... 142030Z...COAST/VALLEYS...LOW CLOUDS RETURNING TO THE COASTAL AIRPORTS AFT 03Z SUN...BUT COULD BE AS LATE AS 08Z SUN. EXPECT BASES 1500-2000 FT MSL AND TOPS TO 2500 FT MSL. LOW CLOUDS WILL SPREAD 20-30 MILES INLAND LATE TONIGHT...WITH AREAS OF FOG REDUCING VIS TO 3SM OR LESS WHERE TERRAIN AND CLOUDS INTERSECT. EXPECT CLEARING TO THE COAST BETWEEN 15Z AND 18Z SUN. MTNS/DESERTS...W TO NW WINDS COULD INCREASE AGAIN THIS EVENING THROUGH TONIGHT FOR MORE WEAK-MDT UDDFS/LLWS OVER AND EAST OF THE MTNS. OTHERWISE...SKC WITH UNRESTRICTED VIS THROUGH SUNDAY MORNING. && .MARINE... 200PM PDT...NO HAZARDOUS MARINE WEATHER CONDITIONS ARE EXPECTED THROUGH WEDNESDAY NIGHT. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JAD AVIATION/MARINE...PG
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.